Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 185, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Nov 12, 2009, 2:47 PM EST for Newton County, Walton County, Georgia. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2009, 2:47 PM EST (19:47 UTC)
- Expired
- Nov 12, 2009, 9:45 PM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Newton County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River above Covington (ACYG1). The gauge peaked at 12.13 ft at Nov 12, 2009, 4:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 121947 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 247 PM EST THU NOV 12 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ALCOVY RIVER NEAR COVINGTON AFFECTING NEWTON AND WALTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC217-297-130947- /O.NEW.KFFC.FL.W.0185.091112T1947Z-000000T0000Z/ /ACYG1.1.ER.091112T1710Z.091112T1915Z.000000T0000Z.NO/ 247 PM EST THU NOV 12 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ALCOVY RIVER NEAR COVINGTON * UNTIL FURTHER NOTICE. * AT 215 PM THURSDAY THE STAGE WAS 12.1 FEET...AND RISING SLOW. * FLOOD STAGE IS 12.0 FEET. $$
2 follow-up statements
000 WGUS42 KFFC 130044 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 744 PM EST THU NOV 12 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI COUNTIES ...THE FLOOD WARNINGS CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ALCOVY RIVER NEAR COVINGTON AFFECTING NEWTON AND WALTON COUNTIES YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND ROCKDALE COUNTIES OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES... MONROE AND TWIGGS COUNTIES .MANY POINTS ALONG THE RIVER SYSTEM OF NORTH AND CENTRAL GEORGIA WILL CONTINUE TO EXPERIENCE FLOODING AS A RESULT OF RUNOFF FROM EXCESSIVE RAINFALL THIS PAST TUESDAY. && GAC217-297-131444- /O.CON.KFFC.FL.W.0185.000000T0000Z-000000T0000Z/ /ACYG1.1.ER.091112T1710Z.091112T2045Z.000000T0000Z.NO/ 744 PM EST THU NOV 12 2009 THE FLOOD WARNING CONTINUES FOR THE ALCOVY RIVER NEAR COVINGTON * UNTIL FURTHER NOTICE. * AT 7 PM EST THURSDAY THE STAGE WAS 12.0 FEET...AND FALLING * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATER THIS EVENING. $$ GAC217-247-131443- /O.CON.KFFC.FL.W.0148.000000T0000Z-091113T2315Z/ /MYRG1.1.ER.091111T1015Z.091112T1530Z.091113T1715Z.UU/ 744 PM EST THU NOV 12 2009 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD * UNTIL FRIDAY EVENING. * AT 7 PM EST THURSDAY THE STAGE WAS 12.8 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING. MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 11.0 FEET. * THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY FRIDAY AFTERNOON. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009. $$ GAC021-153-169-207-289-131443- /O.CON.KFFC.FL.W.0139.000000T0000Z-091116T2000Z/ /MACG1.1.ER.091111T0731Z.091112T1845Z.091116T1400Z.NO/ 744 PM EST THU NOV 12 2009 THE FLOOD WARNING CONTINUES FOR THE OCMULGEE RIVER NEAR MACON * UNTIL MONDAY AFTERNOON. * AT 7 PM EST THURSDAY THE STAGE WAS 24.1 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18.0 FEET. MODERATE FLOOD STAGE IS 26.0 FEET. * AT 23.0 FEET...MINOR FLOODING CONTINUES TO EXPAND. $$ GAC023-235-131443- /O.NEW.KFFC.FL.W.0186.091115T0150Z-000000T0000Z/ /HAWG1.1.ER.091115T0150Z.091117T0600Z.000000T0000Z.NO/ 744 PM EST THU NOV 12 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE OCMULGEE RIVER NEAR HAWKINSVILLE * FROM SATURDAY EVENING UNTIL FURTHER NOTICE. * AT 7 PM EST THURSDAY THE STAGE WAS 8.0 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 24.9 FEET EARLY TUESDAY MORNING. * AT 25.0 FEET...MINOR FLOODING OCCURS...WITH SOME ROADS CLOSED WITH ACCESS TO RESIDENCES. RIVERVIEW ROAD CLOSES TO RESIDENTS. $$
000 WGUS82 KFFC 130245 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 945 PM EST THU NOV 12 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ALCOVY RIVER NEAR COVINGTON AFFECTING NEWTON AND WALTON COUNTIES && GAC217-297-130315- /O.CAN.KFFC.FL.W.0185.000000T0000Z-091113T0245Z/ /ACYG1.1.ER.091112T1710Z.091112T2045Z.091113T0037Z.NO/ 945 PM EST THU NOV 12 2009 THE FLOOD WARNING IS CANCELLED FOR THE ALCOVY RIVER NEAR COVINGTON * UNTIL FURTHER NOTICE. * AT 9 PM EST THURSDAY THE STAGE WAS 11.9 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE RIVER CRESTED AT 12.1 FEET THURSDAY AFTERNOON...AND FELL BELOW FLOOD STAGE THURSDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 1:58 PM EST, 49 minutes earlier.
Area forecast discussion, Nov 12, 1:58 PM EST, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 158 PM EST THU NOV 12 2009 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... MODELS IN GOOD AGREEMENT IN DRIFTING THE H5/SURFACE LOW OFF THE CAROLINA COAST EASTWARD WHILE A SHORTWAVE H5 RIDGE BUILDS OVER THE SOUTHEAST U.S. THROUGH THE SHORT TERM. THIS WILL BRING DRY AND STABLE CONDITIONS TO THE CWA THROUGH SATURDAY NIGHT WITH MODERATING TEMPS. MOS GUIDANCE NUMBERS IN CLOSE AGREEMENT THROUGH FRIDAY NIGHT AND WILL APPLY A LOCAL 5 DAY BIAS AS THIS HAS BEEN GIVING THE BEST NUMBERS. FEEL MOS GUIDANCE ON SATURDAY IS WARMING TOO QUICKLY BASED ON THICKNESS TRENDS AND WILL BACK OFF ON MAX TEMPS BY A COUPLE OF DEGREES. .LONG TERM /SUNDAY THROUGH THURSDAY/... GFS/ECMWF BOTH BRING A CLOSED LOW OUT OF THE SOUTHWEST U.S. AND INTO THE CENTRAL U.S. AND INTO THE GREAT LAKES. AS THIS HAPPENS...A WEDGE DEVELOPS OVER THE REGION LATE MONDAY AND INTO THE MIDDLE OF THE WEEK WITH SOME OVERRUNNING MOISTURE. THIS WILL BRING COOLER TEMPS AND A SLIGHT CHANCE OF SHOWERS TO THE CWA MONDAY NIGHT THROUGH TUESDAY NIGHT. CURRENT FORECAST IS HANDLING THIS WELL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 45 73 46 75 46 / 0 0 0 0 0 ATLANTA 44 69 49 73 49 / 0 0 0 0 0 BLAIRSVILLE 38 69 41 71 41 / 0 0 0 0 0 CARTERSVILLE 38 69 41 72 41 / 0 0 0 0 0 COLUMBUS 46 71 46 75 46 / 0 0 0 0 0 GAINESVILLE 45 70 48 75 48 / 0 0 0 0 0 MACON 43 73 43 76 43 / 0 0 0 0 0 ROME 40 72 41 73 41 / 0 0 0 0 0 PEACHTREE CITY 39 70 40 73 40 / 0 0 0 0 0 VIDALIA 51 72 52 78 52 / 0 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Nov 12, 3:14 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 AM EST THU NOV 12 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 314 AM EST THU NOV 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SYNOPSIS... HIGH PRESSURE WILL CONTINUE TO BUILD INTO GEORGIA TODAY AND TONIGHT...AS LOW PRESSURE DRIFTS NORTHEAST OFF THE CAROLINA COAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 7:05 PM EST | River Flood Warning | FFC | Dooly, Macon, Sumter | 69 hr |
| Nov 12, 9:26 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.